Hail, Park
- When
- July 15, 2:36 PM MST
- Where
- Park County, 0.69 mi WNW of Pahaska Tepee
- Measured
- 0.88 in hail
- Reported by
- Newspaper
- Coordinates
- 44.502, -109.964
Hail up to the size of nickels fell at Pahaska.
Northwest flow aloft allowed for an upper level low pressure system to track across Wyoming. Daytime surface heating combined with colder air aloft to generate strong to severe thunderstorms in Park, Fremont, and Natrona counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Northwest flow aloft allowed for an upper level low pressure system to track across Wyoming. Daytime surface heating combined with colder air aloft to generate strong to severe thunderstorms in Park, Fremont, and Natrona counties. Hail and heavy rain produced a mudslide outside the east gate to Yellowstone National Park. To the south, the largest hail fell over east Casper where numerous reports of ping pong to golf ball sized hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 15, 12:39 PM MST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 139 PM MDT TUE JUL 15 2014 .SHORT TERM...TONIGHT AND WEDNESDAY DISTURBANCE AND 50KT JET STREAK ON TOP OF OUR WRN U.S. MOISTURE PLUME BROUGHT SOME MORNING SHOWERS AND A FEW THUNDERSTORMS TO THE SOUTHWEST THIS MORNING. THIS CONVECTION HAS CONTINUED TO TRACK EAST AND SOUTHEAST DURING THE COURSE OF THE DAY BUT NOTHING SIGNIFICANT FOR THIS ELEVATED CONVECTION. OTHER 'ARM' OF ASCENT ALSO BROUGHT A FEW MORNING SHOWERS TO THE FAR NRN AND ERN ZONES. OTHERWISE...ALL EYES TURN TO OUR UPPER LOW OVER MT AND DEVELOPING SEVERE WX POTENTIAL IN OUR CENTRAL/ERN ZONES. SURFACE LOW CONTINUES TO STRENGTHEN TO OUR SOUTH WITH INCREASING SE FLOW OVER SERN WYO AND CO BRINGING IN INCREASING DEW POINTS TO THE ERN ZONES. WEAK FRONTAL BOUNDARY CONTINUES TO SAG SOUTH INTO CENTRAL WYOMING. INCREASING SHEAR BEHIND THIS FRONTAL BOUNDARY ALONG WITH MODERATE INSTABILITY OF 1000-1500 J/KG AND 50KT JET STREAK WILL LEAD TO SEVERE THUNDERSTORMS FOR PARTS OF THIS AREA INTO THE EVENING. MID LEVEL CIRCULATION ALSO DROPS SOUTH INTO NATRONA COUNTY WHICH COULD AID IN A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLOODING POTENTIAL LATER ON. NATRONA COUNTY IS STILL THE BULLSEYE OF THE SEVERE PARAMETERS BUT THERE MAY BE ENOUGH INSTABILITY AND SHEAR INTO FREMONT COUNTY AND EVEN THE SERN ABSAROKAS FOR A FEW STRONG TO SEVERE STORMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT IN NATRONA AND PARTS OF JOHNSON COUNTY AND EVEN INTO WEDNESDAY IN THE CYCLONIC NW FLOW. EVEN THE WEST WILL HAVE A FEW STRONGER STORMS TODAY WITH MODIFIED SOUNDINGS SHOWING UP TO A 1000 J/KG FOR KJAC. QUIETER OUT WEST WEDNESDAY WITH ISOLATED STORMS AT BEST. LOTS OF MOUNTAIN SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL AND ERN MOUNTAINS WEDNESDAY STILL. NOT THE SEVERE VARIETY BUT NEVERTHELESS...A FAIR AMOUNT OF ACTIVITY THE HIGHER ONE GOES. AN UNSEASONABLY COOL DAY WEDNESDAY EAST OF THE DIVIDE WITH MAINLY 70S TO THE LOWER 80S IN THE LOWEST PARTS OF THE BIG HORN BASIN. THE ERN ZONES WILL BE THE COOLEST WITH A FEW LOCALES STRUGGLING JUST TO HIT 70. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY UPR LVLS WILL HAVE LARGE BROAD TROF ACROSS ERN CONUS...RIDGE WRN COAST AND WY IN BETWEEN UNDER NW FLOW WITH RATHER STRONG UPR SW TROF EMBEDDED AND MOVING TO THE SE THRU THE MAIN FLOW. THE SFC WILL HAVE WELL DEVELOPED LOW WITH ALL ATTENDING FRONTS...WARM AND COLD...ANCHORED ACROSS SRN WY WITH INCREASING RETURN FLOW FROM THE E TO N OCCURRING AROUND THE E AND N SIDE OF THE LOW W/ DEEP SHEAR QUITE STRONG UNDER THIS SAME LOCATION. OVERALL GOOD AGREEMENT OF LONG RANGE MDLS...THRU MOST OF THE FCST PERIOD...W/ NEXT TUE BEING A SLIGHT OUTLIER. LINGERING SHOWERS AND -TSRA WED NIGHT AS THE FA STILL FEELS THE TAIL EFFECTS OF THE UPR LVL SW TROF MOVING S AND OUT OF THE CWA. THEN INCREASINGLY STABLE CONDITIONS AND COOLER TEMPS WILL KEEP CONTROL OF STORMS THU WITH MODEST SHOWERS AND STORMS INITIATING LATE IN THE DAY AND EVE W/ A LITTLE HELP FROM A WEAK RIDGE TOPPING SW RIDING OVERHEAD. MODEST RIDGING THU WILL BRING WARMER TEMPS TOO. FRI...UPR NW FLOW CONTINUES W/ ANOTHER SW TROF EMBEDDED IN THE FLOW FLATTENING THE RIDGE A BIT...AND ARRIVING ON THE NWRN FA DOORSTEP BY FRI MORNING. BETTER THUNDERSTORM POTENTIAL THRU THE DAY AS UPR LVLS COOL AND LAPSE RATES INCREASE...AS WILL MOISTURE AND CAPE TO THE NORTH OF A DEVELOPING SFC LOW OVR THE SRN PORTION OF WY. ATTM...THE OTHER ENVIRONMENTAL FOR STORM PRODUCTION LOOK TO REMAIN BELOW SEVERE LVLS WITH THE STRONGER STORMS OF THE DAY OVR EITHER THE NRN MOUNTAINS OR POSSIBLY THE LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. WILL MONITOR FOR ANY INCREASES IN BETTER TSRA POTENTIAL. THRU THE REST OF THE FCST...WARM WITH INCREASING MONSOON-LIKE CONDITIONS OVR THE WEEKEND AND INTO THE BEGINNING OF THE NEXT WORK WEEK. INDICATIONS THAT MOISTURE FEED FROM THE SWRN CONUS WILL BEGIN TO INVADE THE STATE AND WHILE UNDER INCREASINGLY UPR LVL SW FLOW...THERE WILL BE INCREASING CHCS FOR PRECIP PRODUCTION...SO HAVE RAISED POPS A BIT TO COINCIDE WITH THIS POTENTIAL...ESPECIALLY ACROSS THE WEST AND NORTH. .AVIATION.../00Z ISSUANCE/ TAF SITES EAST OF THE CONTINENTAL DIVIDE...KCPR/KRIW/KLND/KWRL/KCOD SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 06Z WEDNESDAY. AREAS OF MVFR WILL OCCUR UNTIL 06Z DUE TO REDUCED VISIBILITY IN HEAVY RAIN. AFTER 06Z WEDNESDAY SHOWERS WILL DECREASE IN COVERAGE...EXCEPT IN NATRONA COUNTY. AREAS OF RAIN AND LOW CLOUDS WILL OCCUR FROM KCPR TO KBYG AFTER 06Z WED WITH MVFR CONDITIONS PREVAILING INTO WEDNESDAY MORNING. TAF SITES WEST OF THE CONTINENTAL DIVIDE...KJAC/KBPI/KPNA/KRKS VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER NORTHWEST WY THROUGH 03Z. LOCAL MVFR CONDITIONS WILL OCCUR DUE TO REDUCED VISIBILITY IN HEAVY RAIN. THE KJAC TERMINAL SITE WILL BE IMPACTED BY THIS ACTIVITY IN THE AFTERNOON AND EARLY EVENING. SOUTHWEST WY WILL SEE ONLY ISOLATED SHOWERS OR STORMS THROUGH EARLY EVENING. ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY ESPECIALLY ALONG THE CONTINENTAL DIVIDE. .FIRE WEATHER... SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE CENTRAL AND EASTERN PART OF THE DISTRICT INTO THE EVENING HOURS. THE STORMS WILL TAPER OFF TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE EASTERN PART AFTER 06Z WEDNESDAY. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS IN THE NORTHWEST WILL DECREASE AND END AFTER 03Z WEDNESDAY. THE SOUTHWEST WILL GENERALLY BE DRY AND WINDY WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ONLY ISOLATED STORMS ARE POSSIBLY UNTIL AROUND 03Z. WEDNESDAY WILL BE UNSEASONABLY COOL EAST OF THE DIVIDE WITH QUITE A BIT OF MOUNTAIN SHOWERS AND ISOLATED THUNDERSTORMS. THE EASTERN PART OF THE DISTRICT WILL ALSO SEE QUITE A BIT OF SHOWERS AND A FEW THUNDERSTORMS. THE SOUTHWEST LOOKS DRY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...BRAUN AVIATION...SKRBAC FIRE WEATHER...SKRBAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 15 2014 WYZ001>020-022>030-161100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WIND ACROSS EAST CENTRAL WYOMING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING AND IN THE EAST. THURSDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTHWEST. SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST AND CENTRAL WITH BREEZY...VERY WARM AND BREEZY CONDITIONS ALONG WITH ISOLATED DRY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS JOHNSON AND NATRONA COUNTIES SHOULD BE ESPECIALLY ALERT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. REPORT ANY SIGNIFICANT WEATHER PHENOMENA ASSOCIATED WITH THUNDERSTORMS. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 307 PM MDT TUE JUL 15 2014 WYZ001-002-012-152200- ABSAROKA MOUNTAINS WY-TETON AND GROS VENTRE MOUNTAINS WY-YELLOWSTONE NATIONAL PARK WY- 307 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PARK AND EXTREME NORTHWESTERN FREMONT COUNTIES IN CENTRAL WYOMING...AND EASTERN TETON COUNTY IN NORTHWEST WYOMING UNTIL 400 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HEART LAKE...OR 11 MILES EAST OF SOUTH ENTRANCE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MARIPOSA LAKE AROUND 330 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4419 10967 4393 10974 4408 11059 4426 11054 TIME...MOT...LOC 2108Z 280DEG 24KT 4416 11043 BRAUN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MDT TUE JUL 15 2014 WYZ002-003-152200- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY- 316 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL 400 PM MDT... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HWY 14/16/20 MILE MARKER 20...OR 20 MILES EAST OF EAST ENTRANCE...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WAPITI AROUND 335 PM MDT. HWY 14/16/20 MILE MARKER 40 AROUND 350 PM MDT. BUFFALO BILL STATE PARK AROUND 355 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4462 10899 4438 10903 4447 10972 4465 10969 TIME...MOT...LOC 2116Z 277DEG 23KT 4455 10958
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT TUE JUL 15 2014 WYZ001>003-152300- ABSAROKA MOUNTAINS-CODY FOOTHILLS-YELLOWSTONE NATIONAL PARK- 317 PM MDT TUE JUL 15 2014 WIDELY SCATTERED THUNDERSTORMS ARE CONTINUING TO DEVELOP OFF THE HIGHER TERRAIN AND MOVE SOUTHEAST AT AROUND 25 MPH THIS AFTERNOON. SOME STORMS WILL PRODUCE GUSTY WINDS TO 45 MPH... SMALL HAIL UP TO THREE QUARTERS OF AN INCH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. PLEASE TAKE SHELTER INDOORS WHEN STORMS APPROACH YOUR AREA. JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 323 PM MDT TUE JUL 15 2014 WYZ019-026-030-152215- EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-UPPER GREEN RIVER BASIN WY- 323 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER COUNTY UNTIL 415 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OREGON BUTTES...OR 25 MILES EAST OF FARSON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL NORTHERN SWEETWATER COUNTY THROUGH 415 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4215 10821 4188 10830 4207 10910 4225 10905 TIME...MOT...LOC 2123Z 283DEG 24KT 4214 10895 BRAUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
331 PM MDT TUE JUL 15 2014
WYZ019-020-152215-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
331 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 415
PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF INDEPENDENCE ROCK...OR 34
MILES EAST OF JEFFREY CITY...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND THUNDERSTORM OUTFLOW WIND GUSTS OF
45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
INDEPENDENCE ROCK AROUND 340 PM MDT.
ALCOVA AROUND 415 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10647 4242 10693 4250 10733 4268 10729
4260 10642
TIME...MOT...LOC 2131Z 281DEG 25KT 4257 10718
BRAUNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MDT TUE JUL 15 2014 WYZ001>003-152300- ABSAROKA MOUNTAINS-CODY FOOTHILLS-YELLOWSTONE NATIONAL PARK- 332 PM MDT TUE JUL 15 2014 WIDELY SCATTERED THUNDERSTORMS ARE CONTINUING TO DEVELOP OFF THE HIGHER TERRAIN AND MOVE SOUTHEAST AT AROUND 25 MPH THIS AFTERNOON. SOME STORMS WILL PRODUCE GUSTY WINDS TO 45 MPH... SMALL HAIL UP TO THREE QUARTERS OF AN INCH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. PLEASE TAKE SHELTER INDOORS WHEN STORMS APPROACH YOUR AREA. WYZ010-011-152300- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 332 PM MDT TUE JUL 15 2014 ISOLATED THUNDERSTORMS ARE DEVELOPING OFF THE HIGHER TERRAIN AND MOVING SOUTHEAST AT AROUND 25 MPH THIS AFTERNOON. SOME STORMS WILL PRODUCE GUSTY WINDS TO 45 MPH...SMALL HAIL UP TO THREE QUARTERS OF AN INCH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. JB
The Billings radar (KBLX), 184 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
5 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Hail up to the size of nickels fell at Pahaska.
Two rounds of rain totaling one-half inch to one inch in less than one hour produced a series of mud and rock slides across US Highway 14/16/20 near the east gate of Yellowstone National Park. The largest slide was about 100 feet wide and ranged from three to six feet in depth. Several smaller slides along the highway were spread across an area one to two miles wide centered around milepost 7.5. Mud, rocks, logs, and other debris clogged one box culvert and covered the road within this stretch of highway. The road was closed for about eight hours as Wyoming Department of Transportation crews cleared the debris. The slides occurred during the height of the tourist season and the temporary road closure stranded hundreds of motorists on both sides of the blockage.
One inch diameter hail was observed at a ranch in the shadow of Copper Mountain in northern Fremont County.
Golf ball sized hail was observed near the Eastridge Mall and in Evansville.
Numerous reports of 1.5 inch diameter hail came from east Casper.
Hail of nickel to quarter size fell in Casper.
Wind gusts of 60 to 71 mph were measured by an anemometer along Interstate 25 north of Casper.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526238, 526237, 525870, 525867, 526224, 526227, 526225.